Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Chronic hypertension, parathyroid adenoma removal done, on medicines, has feet swelling on taking nicardia. Alternative?

hello doctor my mother is hypertensive since 35yrs well responding to nicardia or calcium chanel blockersand other medicines.Recently she had parathyroid adenoma removal done .At present she need diuretic , calcium channel blocker and other antihypertensive medicine to control her BP.Now she gets swelling of feet if she takes nicardia and if she stops her BP stoots up to 200/100.she is on centrally acting antiadrenergic antihypertensive drug also.We did MRI for her shows borline adrenal enlargement ,but her potassium levels are normal.please sugest for her alternative for nicardia or other Thank you Dr.jagtap
Asked On : Sun, 13 Jan 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Dear patient,

Another group of medications for blood pressure are ACE inhibitors, AR blockers and beta blockers. Nicardipine indeed has this common side effect; her provider can try any of the other 3 classes I mentioned. Some examples are carvedilol, azilsartan and lisinopril.

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Sun, 26 May 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor